Talk

Advanced search

Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.

Any tips on taking antibiotics and avoiding your insides falling out afterwards?

(7 Posts)
ElspethDiggory Thu 16-Dec-10 18:25:02

I just can't stomach antibiotics but HAVE to take some at the moment. I've just started the course. I'm eating before I take them but still it is making my stomach ache (which is actually the least revolting of the side effects I usually get hmmenvy).

Any tips on a more settled stomach whilst taking them? Thanks.

RockinRobinBird Thu 16-Dec-10 18:36:54

My gp told me this week to eat live yogurt if I was taking antibiotics...

Dillie Thu 16-Dec-10 18:38:20

I had an odd reaction to an antibiotic for a touch of pneumonia I had in August. Cant remember the name exactly, but it began with K.

As you say my insides fell out, i had the most strangest taste in my mouth and horrific nightmares! I manged a couple of days on them, but I went back to the doctors, explained what was happening, and without batting an eyelid, he changed them for me. I was able to complete the course and get better without the horrible side effects.

Not all antibiotics suit everyone, and its awful when they dont!

Could you get them changed? Not sure about settling your stomach though, as they kill off the good bacteria and the bad stuff too.

I would take some pre-biotics though to help your gut cope in the mean time.

Hope your feeling better soon x

ElspethDiggory Fri 17-Dec-10 14:38:38

Thanks! Will get some live yog when I am out, it's worth a try smile

pawsnclaws Fri 17-Dec-10 15:07:26

Me too Elspeth, have just reluctantly started a course and have already had the first stomach cramps. I really had to debate long and hard whether I could face starting the course.

coodles Fri 17-Dec-10 22:28:13

You can get tablets or capsules full of good bacteria, acidophillus, lactobacillus and another one,can't remember the name.

I was told to take them for several weeks post antibiotic treatment.

Keziahhopes Sat 18-Dec-10 15:19:45

Live yoghurt and make sure have good intake of b vitamins I was told.

Join the discussion

Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Register now »

Already registered? Log in with: